Does Your Cholesterol Medicine Cause You Muscle Aches? | Taste of Home Community  
Show Subscription Form




Does Your Cholesterol Medicine Cause You Muscle Aches?

Last post Jan 08, 2004 1:38 PM by cathyb57_60_Mo . 25 replies.


Forum Jump:
Page 1 of 2 (26 items) 12
  • Does Your Cholesterol Medicine Cause You Muscle Aches?
    Does anyone take cholesterol medicine, and if so do you experience muscle aches and cramping? Or any other effects? I have taken several of the statins (Lipitor, Zocor, Pravachol, and Baycol) Baycol was finally taken off the market. They all give me very bad muscle aches and cramping. I keep going on and off because I know my high cholesterol is not good, and the Dr. wants me on the medicine (I take Pravachol now), but then the muscle aches begin when I am on it, so I go off. I'm in a vicious cycle. I have read message boards about so many people that have had irreversible damage done to muscles from these statins. How do you handle it?
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    I take Lipitor and have for several years.So far I have never had any trouble. My DH takes it also and no trouble.Maybe you need a lower dose of it.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    I was just discussing this with brother and sil yesterday... Brother had such pain in his arm it was a constant ache. I have it so bad in both arms that I have to pick my arm up with my other hand to move it.. Just started to get pain in the foot also.. Brother went off of his and has no more aches...I just went off of mine yesterday to see what is going to happen. I am always aching and that is not normal.. also have bad cramps in the calves of my legs which I never had before...Wake me up at night. Sil is taking half dose to see what happens. I think I am going to take my chances without the meds.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    Fahy I take 10 mg. I think that is the lowest they have..I would like to know how they came up with wht is "normal" level. Mine was fine and all of a sudden they lowered the level and wham I was put on meds.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    i've been taking lescol for years and never had a problem. when i run out, i'll start lovastatin. don't know about it. gonna try it because i can get a 3 month supply for 20 bucks as opposed to 30 lescol for 45 bucks. if i have problems with the new one, i'll just quit taking any because dh is quitting his job soon so no ins.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    You might ask your doctor about Colestid. Comes in tablets and a powder that you mix with juice and drink. I'm a Pharm Tech
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    My cholesterol is 300 (I take Swanson Cholesterol Essentials and Boswellia Serrata for muscles aches).
    all natural.
    Doctors kept telling me I needed to be on medication. I have tried them all on your list. They make me feel icky all over and my muscles ache too. I finally said forget it. I am not taking that c*ap any more. I went to a Chinese doctor once and he said 300 was not that high for cholesterol. How do I know-I don't.It is like the Premarin issue- they told women for years they had to take it for their health. Now they say it is not good take.Causes heart problems etc. Next year they will come up with something else we need to do. I will stick with the natural stuff.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    I started out on Pravachol, but after a few years, my doctor switched me to Baycol - about a month before it was taken off the market. Now I take Lipitor.

    I've heard about the muscle aches, and that it can mean something serious is going on, but fortunately, I've never had them.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    They all cause increased muscle aches and pains for me as well...and I say increased because I already have Fibromyalgia badly. I've gone off and on a couple times, but I also fear heart disease due to the extremely high lipids!

    I'm curious about the message boards where you say they've had irreversible damage? Damage to what? I'd like to know where to go to read some of these testimonies a little more...do you mind sharing the web site?
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    You need to make sure your Dr. knows how bad your muscles hurt. My DH hadsevere muscle aches from all the cholesterol medicines and finally had to go off of them. His Dr. told him to quit taking it 3-4 days and see if the muscle aches went away...they did...and that was when she took him off of them. Niacin is all they used to use for cholesterol so he went back to that. As long as we got the "flushless" kind it was no problem. I've been taking it too and my cholesterol has considerably lowered.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    I have taken Lipitor for several years. For the first 2-3 weeks, I had terrible aching in my arms. It was so bad, I would use one arm to cradle/hold up the other for relief and then switch to the other side.

    My doctor told me that I could expect some muscle aches at first. After the first couple of weeks, it just went away. Once in a while I might get a little achy but nothing much.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    My DH was on Liptor . Had to quit because of extreme muscle pain in his arms and around his heart .
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    My DH has been on Zocor for about 5 yrs. now. He has horrible pain in his legs and arms and has mentioned this to the dr. so many times it's not even funny and they have done absolutely nothing. Just tell him it's his arthritis getting worse.
    I was just put on Zocor last week and I hope I don't experience any of the muscle pains at all. That would certainly interfere with my work!
    My Dad has been on Lipitor for years and has no problem with that.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    Thank you all for your helpful replies.
    CREID: There is a separate message board for each medication - Just go to SEARCH on your home page and type in the medication and message board - such as:
    Pravachol message board
    (thats the one I have been on the most, but have also been on Lipitor Message Board, and Zocor message board.
    LADYHUSKER4EVER: Thanks for the suggestion of the alternative medication - I plan to talk to my Dr. about it.
    Right now I am off any medication, and try to exercise and eat healthier, but I know it's not enough.
    Thanks again everyone.
    False
  • RE: Does Your Cholesterol Medicine Cause You Muscle Aches?
    Gramalinda (or anyone else that knows) what is the name of the "flushless" niocin? I tried niocin before and it caused so much flushing and discomfort, the dr took me off of it. would love to get on something besides these statins.
    False